Sir tsh 5.3 and take thyronorm 25 mcg but at a day time feeling tired, confused as well as some time headache pain and moodless, so any effect of medicine bcoz before 2 month thyroid normal and than after a month tsh seen 33, t3, t4 normal but yesterday report are tsh 5.3, as above problem so I need to go any check up or stop medicine?
Mr Jagadish, Thanks for the query.
When some one is on treatment with adequate dosage of Levothyroxine, TSH is maintained around 3 to 4 mU/L, at which level most of the symptoms are in check. TSH 5.3 mU/L means the dosage being taken is not enough, needs to be increased by 12.5 mcg per day. Then check TSH after 6 weeks to see if desired level is achieved. Plus the symptoms that you are mentioning are suggesting that hypothyroidism is not under control.
Stopping the medicine is a wrong option, that will lead to severe hypothyroidism. Another aspect to be remembered is that hypothyroidism is a hormone (Thyroxine) deficiency disorder, hence this hormone needs to be supplemented every day for lifetime. If you have any questions please do come back.Thanks.
Was this answer helpful?
Thank you for your feedback.
Suggestions offered by doctors on Lybrate are of advisory nature i.e., for educational and informational purposes only. Content posted on, created for, or compiled by Lybrate is not intended or designed to replace your doctor's independent judgment about any symptom, condition, or the appropriateness or risks of a procedure or treatment for a given person.
Book appointment with top doctors for Thyroid Disorders treatment